MAUDE Adverse Event Report: ST PAUL MEDFUSION 3500 SYRINGE INFUSION PUMP; PUMP, INFUSION

ST PAUL MEDFUSION 3500 SYRINGE INFUSION PUMP; PUMP, INFUSION
Model Number 3500-0600-82
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A manufacturing device history record (dhr) review was not performed because the results of the complaint investigation do not indicate a problem with the manufacture of the device.No causes or potential causes of the customer's reported problem were found during the review of service and repair records.A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection showed the pump was in excellent condition.A review of the event history log identified check syringe plunger sensor in history.During functional testing, tested the plunger head movement and found the plunger flippers do not open when pressing down the plunger lever.The dowel pin came loose from the plunger head mount.The root cause of this issue was known and is design related.This issue will be monitored for an increase in occurrence.If the occurrence of this issue increases significantly, additional action will be taken.Replaced dowel pin and plunger head mount.Performed power up process and all functional tests which passed.
 
Event or Problem Description
It was reported that the pump's flanges that hold the syringe in place were unable to be opened.No patient injury was reported.

Brand Name
MEDFUSION 3500 SYRINGE INFUSION PUMP
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15606713
Report Number3012307300-2022-24060
Device Sequence Number2328225
Product Code FRN
UDI-Device Identifier10610586043017
UDI-Public10610586043017
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K890120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3500-0600-82
Device Catalogue Number3500-0600-82
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Initial Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown